Alert archive / Wyoming / Special Weather Statements in 2021
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at May 2, 2021, 2:19 PM MDT for Albany County, Wyoming. It was in force for 26 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2021, 2:19 PM MDT (20:19 UTC)
- Expired
- May 2, 2021, 2:45 PM MDT
- In force
- 26 min
- Issued by
- NWS Cheyenne, WY
County Albany County, WY
The radar
The Cheyenne radar (KCYS), 62 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 2:19 PM MDT | HAIL 0.5 | Laramie, WY | REPORT FROM MPING: HALF-INCH (0.50 IN.). |
| May 2, 2:26 PM MDT | HAIL 0.5 | 2 Ne Laramie, WY | REPORT FROM MPING: HALF-INCH (0.50 IN.). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.3 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1976 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -89 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
653 WWUS85 KCYS 022019 SPSCYS Special Weather Statement National Weather Service Cheyenne WY 219 PM MDT Sun May 2 2021 WYZ115-116-022045- South Laramie Range WY-Laramie Valley WY- 219 PM MDT Sun May 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALBANY COUNTY UNTIL 245 PM MDT... At 219 PM MDT, Doppler radar was tracking a strong thunderstorm over Laramie, moving east at 25 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Laramie, Tie City Campground, Vedauwoo, University Of Wyoming War Memorial Stadium, Vedauwoo Campground, Buford, Yellow Pine Campground and The Buttes. This includes Interstate 80 in Wyoming between mile markers 307 and 335. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Cheyenne. && LAT...LON 4124 10571 4142 10564 4136 10529 4108 10529 TIME...MOT...LOC 2019Z 289DEG 23KT 4131 10558 $$ Hammer
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at May 2, 11:40 AM MDT, 2 hours 39 minutes earlier.
Area forecast discussion, May 2, 11:40 AM MDT, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1140 AM MDT Sun May 2 2021
.SHORT TERM...(Today and tonight)
Issued at 342 AM MDT Sun May 2 2021
A cold front was pushing through northwest Wyoming as of 10z. This
front is progged to continue surging southeast during the course
of the morning and should clear through most of the forecast area
by midday. Behind this front, we will see temperatures drop
through much of the afternoon. Latest radar loop was showing a
fairly broad area of precipitation moving through areas north of
I-80 mainly east of Rawlins and west of Chadron Nebraska. This
band of precipitation should continue to push east during the
remainder of the morning in response to rising theta surfaces
between 300-305k. This trend will continue through the remainder
of the day which will help steepen mid level lapse rates. This
combined with upslope flow developing along the Laramie/Snowy
Ranges will set the stage for the potential for some strong
thunderstorms this afternoon along the I-80 corridor between and
Cheyenne, Scottsbluff and Sidney. The HRRR has been advertising
this potential during the last several runs and is showing a
fairly strong cluster of showers and thunderstorms moving through
this area between 18z and 03z. Would not be surprised to see some
small hail with some of these thunderstorms along with some heavy
rainfall with up to half inch of QPF.
Further west, along and west of the Laramie Range conditions are
continuing to favor heavy snowfall especially late this afternoon
and persisting through Monday morning. The heaviest snowfall is
progged to occur along the Snowy Range and the Sierra Madres above
9000ft. However, some snowfall is expected along the Laramie
Range near the I-80 summit as well. Snowfall rates could be up to
an inch an hour at times mainly in the Snowy Range. The I-80
summit will see the higher impacts after sunset this evening. The
snowfall rates should lighten up on Monday as the system builds
south into Colorado.
.LONG TERM...(Tuesday through Saturday)
Issued at 342 AM MDT Sun May 2 2021
Tuesday...As a weak shortwave trough aloft moves across our
counties in the northwest flow, it will combine with adequate low
and mid level moisture to produce scattered showers and
thunderstorms in the afternoon and evening. Temperatures will be
warmer than those of Monday.
Wednesday...Another stronger shortwave trough aloft will pass
overhead, again producing scattered afternoon and evening showers
and thunderstorms, along with relatively cool temperatures.
Thursday-Friday...Ridging aloft will produce a drying and warming
trend each day.
Saturday...The flow aloft backs to southwest ahead of the trough
aloft over the Pacific Northwest. With a surface lee trough
developing and some mid level moisture, we will likely see isolated
to widely scattered late day showers and thunderstorms.
&&
.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1132 AM MDT Sun May 2 2021
Numerous showers & thunderstorms are expected across much of south
east Wyoming and the western Nebraska Panhandle this afternoon and
evening. Thunderstorms will produce frequent lightning, with a few
stronger storms possibly producing gusty/erratic surface winds and
small hail. Mainly VFR for most terminals this afternoon with MVFR
ceilings/visibilities possible beneath heavier storms. MVFR To IFR
conditions becoming widespread overnight through early Monday with
the passage of a cold front. Rain will change to snow across areas
along and west of I-25 overnight w/ IFR conditions more likely for
KCYS/KLAR/KRWL.
&&
.FIRE WEATHER...
Issued at 342 AM MDT Sun May 2 2021
A cold front is expected to push through the area by midday. As a
result, it will become much cooler and windy. Relative humidities
will also be on the increase along with rain chances in lower
elevations and snow potential in higher elevations. These cooler
temperatures and higher humidity combined with precipitation is
expected to persist through Monday afternoon. Meanwhile, another
disturbance is expected to move through the area on Tuesday and
Wednesday before a warm up commences on the area late in the week.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Winter Storm Warning until 6 PM MDT Monday for WYZ114.
Winter Weather Advisory until 6 PM MDT Monday for WYZ112-116.
NE...None.
&&
SHORT TERM...REC
LONG TERM...RUBIN
AVIATION...CLH
FIRE WEATHER...RECHazardous weather outlook, May 2, 4:40 AM MDT, 9 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 440 AM MDT Sun May 2 2021 WYZ112-114-116-031045- Sierra Madre Range-Snowy Range-South Laramie Range- 440 AM MDT Sun May 2 2021 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Moderate to heavy snow will develop this afternoon over the Snowy and Sierra Madre ranges and the I-80 summit this evening. Snowfall amounts up to a foot will be possible in the Snowy Mountain Range with 5 to 10 inches in elevations between 8000 and 10000ft. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY The snow should become lighter on Monday and end on Monday evening as the disturbance moves south. More snowfall may develop over the Snowy and Sierra Madre Ranges on Tuesday and Wednesday as another disturbance moves through the area. .Spotter information statement... Skywarn spotter activation is not anticipated today or tonight. WYZ103>106-109>111-113-115-117-031045- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Upper North Platte River Basin- Laramie Valley-South Laramie Range Foothills- 440 AM MDT Sun May 2 2021 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Light to moderate snowfall will be possible along the foothills of the Laramie, Snowy and Sierra Madre Ranges tonight. However, snowfall accumulation will generally be 2 inches or less. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Snow is forecast to become lighter on Monday with more perception in the form of rain/snow mix coming back to the area on Tuesday and Wednesday in the foothills. Little if any accumulation is expected. .Spotter information statement... Skywarn spotter activation is not anticipated today or tonight. NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119- 031045- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- East Platte County-Goshen County-Central Laramie County- East Laramie County- 440 AM MDT Sun May 2 2021 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT A cluster of strong thunderstorms is expected to move through much of southeast Wyoming and the Nebraska panhandle late this afternoon and evening. Some of these storms may contain small hail and gusty winds. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY No hazardous weather is expected at this time. .Spotter information statement... Skywarn spotter activation is not anticipated today or tonight.
In the hours before
Special weather statement, May 2, 12:15 PM MDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
1215 PM MDT Sun May 2 2021
NEZ020-054-055-021900-
Kimball NE-Cheyenne NE-Banner NE-
1215 PM MDT Sun May 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CHEYENNE...
SOUTHEASTERN KIMBALL AND SOUTHEASTERN BANNER COUNTIES UNTIL 100 PM
MDT...
At 1215 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Dix, or 12 miles southeast of Kimball, moving
northeast at 20 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Potter, Dix and Brownson.
This includes Interstate 80 in Nebraska between mile markers 28 and
51.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4110 10365 4142 10335 4117 10306 4100 10344
4100 10350
TIME...MOT...LOC 1815Z 222DEG 17KT 4110 10350
HammerSpecial weather statement, May 2, 2:19 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Cheyenne WY 219 PM MDT Sun May 2 2021 WYZ115-116-022045- South Laramie Range WY-Laramie Valley WY- 219 PM MDT Sun May 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALBANY COUNTY UNTIL 245 PM MDT... At 219 PM MDT, Doppler radar was tracking a strong thunderstorm over Laramie, moving east at 25 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Laramie, Tie City Campground, Vedauwoo, University Of Wyoming War Memorial Stadium, Vedauwoo Campground, Buford, Yellow Pine Campground and The Buttes. This includes Interstate 80 in Wyoming between mile markers 307 and 335. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Cheyenne. && LAT...LON 4124 10571 4142 10564 4136 10529 4108 10529 TIME...MOT...LOC 2019Z 289DEG 23KT 4131 10558 Hammer
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 6:29 PM MDT | Special Weather Statement | CYS | Niobrara | 46 min |
| May 2, 3:38 AM MDT | Winter Storm Warning | CYS | Albany, Carbon | 35 hr |
| May 2, 3:38 AM MDT | Winter Weather Advisory | CYS | Albany, Carbon, Laramie | 35 hr |
| May 2, 2:46 PM MDT | Special Weather Statement | CYS | Albany | 44 min |
| May 2, 3:27 PM MDT | Special Weather Statement | CYS | Albany | 33 min |
| May 2, 3:45 PM MDT | Special Weather Statement | CYS | Albany | 45 min |
| May 2, 3:59 PM MDT | Special Weather Statement | CYS | Carbon | 46 min |
| May 2, 4:03 PM MDT | Special Weather Statement | CYS | Albany | 42 min |
| May 1, 7:42 PM MDT | Special Weather Statement | CYS | Sioux | 33 min |
| May 1, 8:16 PM MDT | Special Weather Statement | CYS | Dawes | 44 min |
| May 2, 12:15 PM MDT | Special Weather Statement | CYS | Cheyenne | 45 min |
| May 2, 4:21 PM MDT | Special Weather Statement | CYS | Morrill | 39 min |
| May 2, 5:01 PM MDT | Special Weather Statement | CYS | Morrill | 44 min |
| May 2, 5:50 PM MDT | Special Weather Statement | CYS | Morrill | 40 min |
Nearby
Special Weather Statements in Wyoming, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.